MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK; INTERNAL SHEATH RESECTOSCOPE 24FR

RICHARD WOLF GMBH SHARK; INTERNAL SHEATH RESECTOSCOPE 24FR
Model Number 8675324
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the endoscopic enucleation of a prostatic adenoma, once the resectoscope was inserted through the vesical neck, the distal portion of the urethral membrane in ceramic was detached.There was a brief interruption in the procedure for the removal of the distal detachment which was extracted with difficulty by endoscopic forceps." according to the user, the broken piece was completely removed, and the procedure could be completed without any clinically relevant delay in surgery.The medical purpose of the application was fulfilled and there was no danger for the patient, the user or third parties.
 
Additional Manufacturer Narrative
Since there have been similar cases reported as "serious injury" in the last 2 years, richard wolf considers this case to be a reportable malfunction.
 
Additional Manufacturer Narrative
The inner sheath was sent to richard wolf for examination.On the distal side, the insulation insert made of a ceramic material has broken off.The production order for inner sheath resectoscope 24fr, 8675324, batch 1289356 consists of 25 sheaths.Two sheaths out of this batch were sold to our distributor in italy on october 13, 2015.As of april 7, 2025, no further complaints had been received about the interior shaft for resectoscope 24f from batch 1289356.Possible hazards were considered in the risk assessment d3 v.00 (reusable sheaths, tubes) with the corresponding extent of damage and probability of occurrence.Ceramic is a hard and therefore brittle material and can break abruptly when subjected to excessive external forces.However, it is very unlikely that a tip without prior damage will break off during use.Most likely, prior damage occurred during reprocessing, but in principle it is possible at many points before or after use.Inappropriate handling, e.G.Dropping, impact, shock or similar mechanical stresses can lead to hairline cracks and/or ceramic chipping in the distal area of the resectoscope sheath, as described in the instructions for use, ga-d366 / it / eu / v1.0 / 2020-12 /.During a subsequent use, smaller forces are then sufficient to completely damage the ceramic, as was most likely the case here.The instructions for use instruct the user to pay attention to surface changes and safe handling and not to use damaged resectoscope sheaths and to send them for repair.In this case, improper handling is indicated.Missing parts are expected to be discovered before completion of the procedure, under close personal supervision of the patient during a procedure.Therefore, the probability that the reported problem will result in death, life-threatening injury, or permanent impairment of body structure is low.The defects identified do not describe a general product problem that involves non-conformity, an adverse trend, or previously unrecognized hazards.Since the complaint relates to a handling error, a systemic problem is not apparent and the warnings in the operating instructions are considered sufficient for the problem described by the customer, no further action will be taken in relation to this incident, except to monitor further cases to determine a possible trend.

Brand Name
SHARK
Common Device Name
INTERNAL SHEATH RESECTOSCOPE 24FR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
anja ehrenfeuchter
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key21644464
Report Number9611102-2025-00014
Device Sequence Number20726411
Product Code FJL
UDI-Device Identifier04055207019658
UDI-Public04055207019658
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8675324
Device Catalogue Number8675324
Device Lot Number1289356
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer04/07/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date04/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown